I Took Less Pain Meds Than Suggested- Can This Negatively Affect My Breast Augmentation? (photo)

I had a 450cc silicone sub-muscular breast augmentation six days ago and i'm still very sore and tight. I stopped taking pain medication two days after surgery and even then I only took one every 6 hours instead of 2 every 4-6. I thought i'd tough it out because it made me so loopy and that back fired. Now i'm concerned I messed up my total recovery or if my body is rejecting the implant. Should I start back on the pain medication? Or where should I go from here? Please help, thank you so much.

Doctor Answers (20)

I Took Less Pain Meds Than Suggested- Can This Negatively Affect My Breast Augmentation?

+1
In short, taking less pain medication should not negatively affect your breast augmentation.  The medications are specifically to help reduce pain/discomfort.

For more information, please go to my website at:
WirthPlasticSurgery.com


Orange County Plastic Surgeon
5.0 out of 5 stars 5 reviews

Pain medicine after breast surgery

+1
The purpose of pain medication is exactly what it says, to reduce pain. Taking less than prescribed will have no impact whatsoever on the surgical outcome. Some patients have higher tolerance for pain than others or do not like the "out of body" sensation to narcotics. However, if it does hurt, you shouldn't suffer unnecessarily. I advise patients to reduce dosage rather than spreading out the medications so as not to fall behind the pain.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 11 reviews

Does Pain Medication Affect Recovery Time After Breast Augmentation?

+1

Pain medication is given to you after a breast augmentation for the sole reason to control the physical pain and make you more comfortable while you heal. Some people need it, some don't need it as much, it all depends on your personal tolerance of pain. Sometimes, pain medication can actually slow down the healing process because when you don't feel the pain, you may be more active than you would if you were hurting more. So no, not taking pain medication will not adversely affect your successful breast augmentation or cause your body to reject the breast implants.

Talk to your surgeon about the level of pain and your concerns and he or she will be able to give you the best advice on how to move forward.

Andrew Kaczynski, MD
Sacramento Plastic Surgeon
5.0 out of 5 stars 57 reviews

You might also like...

Pain medication and healing

+1

Pain medication is provided to minimize a patient’s post-surgical discomfort.  If needed, you should take them as prescribed.  Taking this medication does not speed up the healing process.  For more information and to discuss your concerns, speak with your plastic surgeon.  By the way, your photos look great!

George John Alexander, MD, FACS
Las Vegas Plastic Surgeon
5.0 out of 5 stars 18 reviews

Pain medication and breast augmentation

+1

Thank you for your question.  Pain medication is for your comfort and typically does not affect the healing after breast augmentation.  If you need the pain medication, then take it as long as you are not allergic.

Remember not to drive while on the pain medication or operate any machinery. If you pain is getting worse over time, instead of better, then call or see your doctor. Worsening pain sometimes is a sign of a potential problem.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 36 reviews

You have done nothing wrong

+1

You have absolutely done nothing wrong by not taking more pain medication.  The medications are given for pain control only and have nothing to do with your final results.  Please consult your PS if you have any concerns that your recovery is not proceeding as expected.

Renato Saltz, MD
Salt Lake City Plastic Surgeon
5.0 out of 5 stars 12 reviews

Pain pills after surgery

+1

I see no reason to think you have harmed your recovery in any way. In rare instances, increased pain can elevate your blood pressure and that can cause more swelling or bleeding but from what I can see in your pictures, all looks good. Make sure you follow up with your surgeon for your check ups too.

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Pain meds had no effect

+1

I do not feel your frequency of taking pain medication has affected your breasts.  If you are in pain however and are unable to tolerate your current medication, please speak to your surgeon about trying some other medicine.

Vishnu Rumalla, MD
Dallas Plastic Surgeon
5.0 out of 5 stars 73 reviews

I Took Less Pain Meds Than Suggested- Can This Negatively Affect My Breast Aug? (photo)Answer:

+1

You are fine but as others have said, please feel free to call your doctor. That is what you have chosen them for and paid them for!!! They are there to answer all of your questions….

John J. Corey, MD
Phoenix Plastic Surgeon
4.5 out of 5 stars 17 reviews

Pain Medicine Will Not Influence Augmentation Outcome

+1

The fact that you choose not take as much pain medicine as prescribed will not have any effect (negative or positive) on the final result of your breast augmentation.  Some patients require more pain medication than others.  Your surgeon has dosed the medication at the high end and should have no worry about using less than he/she wrote for.

John Whitt, MD
Louisville Plastic Surgeon
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.